One week after first injection: I am... - Macular Society

Macular Society

4,675 members2,360 posts

One week after first injection

MacularAnn profile image
7 Replies

I am wondering if I should be feeling off colour for a week after the injection, some really rough days, with pain behind the eye, headaches, the sight seems a little changeable too. I hope that to the future I won’t be hiding in a darkened room to recover. I have been out for a hour or two with my macula glasses on but get so tired can’t wait to get back. Hope I get more used to it?

7 Replies
Rosalyn-helpline profile image
Rosalyn-helplinePartner

Dear MacularAnn,

Have you reported this back to the eye clinic?

I am copying a link to our information sheet on Pain after injections, which can be used as a discussion point with your ophthalmologist. You could also contact them via their secretary, to see if they can identify the cause of the problem in advance of your next injection:

macularsociety.org/sites/de...

Are the macula glasses that you are referring to anti-glare ones?

Individuals with a macular related condition tend to develop a heightened sensitivity to glare. The glare is produced by the blue light in the spectrum. Ordinary sunglasses protect against the UV but not the blue light. Therefore, individuals can find that they can end up trying to eradicate the discomfort from the glare by wearing ordinary sunglasses which are too dark for the lighting conditions, thereby obscuring their vision. The way to potentially address this is to choose spectacles from the anti-glare protection range, as they both protect against the blue light in the spectrum and the UV, and come in a range of shades. Therefore, an individual can either choose to purchase one shade or various for different lighting conditions.

Anti-glare protection comes in a variety of styles of frames; however, fit-overs are handy when an individual already wears spectacles.

In terms of colour choice, as an indication, e.g. yellow anti-glare fit-overs are generally good for indoor use as they do not reduce the amount of light coming in; reduce glare, increase contrast and definition. They are also suitable for outdoor use on a dull day when glare may still be an issue, but there is not adequate natural light to wear a darker shade. On a brighter day out an orange pair of fit-overs may be advisable, followed by an amber pair on a very bright day out.

Anti-glare protection comes in a variety of styles of frames; however, fit-overs are handy when an individual already wears spectacles. Please contact us if you would like to receive suppliers details.

Just to make you aware, we are currently offering free 6 month membership. This is a good way to keep up with current developments. Please ring us if you would like to benefit from this, or join via the following link:

macularsociety.org/6months

Please do not hesitate to contact us if we can be of any further help. The Macular Society helpline is open 9am – 5pm Monday to Friday on 0300 3030 111.

Alternately, you can contact us via:

help@macularsociety.org

Kind regards,

RP1944 profile image
RP1944

Hi, sorry to hear you are having problems after your injection.

I usually feel fine, I did have a problem with feeling very sick due to the tablets I was prescribed to take after injection for a few days but having changed eye clinics I only have drops for five days, (antibiotic) now which is much better. Eye always feels a bit sore and gritty for a few days.

Perhaps you need to inform your clinic of the reaction you have had.

Hope you feel better soon.

Best wishes.

MacularAnn profile image
MacularAnn in reply to RP1944

Thankyou for your kind reply, I do hope to the future it will not affect me for a week, like you the eye is understandably sore and gritty but I hope not to feel unwell for a week at a time.

A bit easier today thankfully.

Hoping all will go well for you too

Kindest regards

Ann xx

eyesright profile image
eyesright

Hi, are you using soothing drops regularly throughout the day? These should alleviate the grittiness and soreness by now I would've thought.

I have felt unwell for more than a day or two if the inj was traumatic in any way - it's a shock to the system on top of the general stress of having the inj. Hopefully now the 1st is done your body ( and mind) will cope better next time.

There are side effects of the inj drugs which do include eye pain and headaches. I found though that I didn't get them every time.

I would still speak to your clinic though just to be safe. Must guard against infection. Best wishes going forward x

MacularAnn profile image
MacularAnn in reply to eyesright

Hi, thanks so lovely having such wonderful support being new AMD, I do agree it is a combination of all you say, could be the Avastin too, having a head scan too as I had the boot lid on my car hit me above the right eye on the top of my forehead but didn’t check it at the time (12 weeks ago) my doctor feels that we had better check the headaches. So will have this next week.

I do hope you are progressing and hopefully seeing an improvement ? I don’t suppose we ever feel happy about the injection process but realise we have no alternative.

Best wishes Ann

2468G profile image
2468G

Hi. I was thinking along the same lines as eyesright. The trauma of the injection can leave you a little shocked also you are still dealing with the diagnosis which also is a blow. I wonder even if you have had a reaction to the medicine in the injection. Best to discuss it with your eye clinic. Hope you continue to feel better. Take care. 2468G

MacularAnn profile image
MacularAnn

Hi, thank you again for your support, I don’t think I have fully come to terms yet and batting a little by the loss of independence of getting around and housebound by the way I am feeling. But I have a positive outlook in life and want to find a way of moving forward to continue to do the things I love doing, and be able to drive again, I so hate having to put people out even though it is done with great care.

I hope you are coping and progressing well, thank you again for your great support.

Best wishes Ann x

You may also like...